Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 243, NWS Raleigh, NC

June 28, 2008Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 28, 2008, 6:11 PM EDT for Forsyth County, North Carolina. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2008, 6:11 PM EDT (22:11 UTC)
Expired
Jun 28, 2008, 7:00 PM EDT
In force
49 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:35 PM EDTTSTM WND DMG3 Nw Lewisville, NCTREES WERE DOWNED NEAR THE INTERSECTION OF CONRAD ROAD AND GRAPEVINE ROAD. POWER LINES WERE DOWNED ON THUNDERWOOD FARM ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 623 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
623 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 282211
SVRRAH
NCC067-282300-
/O.NEW.KRAH.SV.W.0243.080628T2211Z-080628T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT SAT JUN 28 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 700 PM EDT

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES WEST OF LEWISVILLE...OR 11 MILES NORTH
  OF MOCKSVILLE...MOVING EAST AT 26 MPH. PENNY SIZED HAIL AND WINDS
  IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LEWISVILLE...CLEMMONS...
  WINSTON-SALEM...PFAFFTOWN...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3612 8045 3622 8045 3622 8014 3602 8014
      3602 8021 3599 8021 3599 8033 3596 8038
      3599 8042 3601 8042 3604 8047 3604 8049
      3605 8051 3609 8052
TIME...MOT...LOC 2211Z 267DEG 23KT 3606 8058

$$

JFB
2 follow-up statements
000 
WWUS52 KRAH 282238
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT SAT JUN 28 2008

NCC067-282300-
/O.CON.KRAH.SV.W.0243.000000T0000Z-080628T2300Z/
FORSYTH NC-
638 PM EDT SAT JUN 28 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR FORSYTH COUNTY...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
LEWISVILLE...OR 9 MILES SOUTH OF EAST BEND...MOVING EAST AT 21 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... CLEMMONS...
WINSTON-SALEM...WALKERTOWN...STANLEYVILLE AND PFAFFTOWN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3612 8045 3622 8045 3622 8014 3602 8014
      3602 8021 3599 8021 3599 8033 3596 8038
      3599 8042 3601 8042 3604 8047 3604 8049
      3605 8051 3609 8052
TIME...MOT...LOC 2238Z 268DEG 19KT 3609 8044

$$

JFB
000 
WWUS52 KRAH 282255
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT SAT JUN 28 2008

NCC067-282305-
/O.EXP.KRAH.SV.W.0243.000000T0000Z-080628T2300Z/
FORSYTH NC-
655 PM EDT SAT JUN 28 2008

...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH COUNTY EXPIRES AT 700
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING 
WILL BE ALLOWED TO EXPIRE. 

IF YOU EXPERIENCED SEVERE WEATHER SUCH AS LARGE HAIL OR DAMAGING
WINDS PLEASE PASS THE INFORMATION ALONG TO YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE.

LAT...LON 3612 8045 3622 8045 3622 8014 3602 8014
      3602 8021 3599 8021 3599 8033 3596 8038
      3599 8042 3601 8042 3604 8047 3604 8049
      3605 8051 3609 8052
TIME...MOT...LOC 2255Z 268DEG 19KT 3609 8033

$$

JFB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:23 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jun 28, 3:23 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
323 PM EDT SAT JUN 28 2008

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS... ALONG WITH A SERIES OF
UPPER LEVEL WEATHER SYSTEMS WILL PRODUCE SCATTERED THUNDERSTORMS
DURING THE AFTERNOON AND EVENING HOURS THROUGH SUNDAY... AND MORE
ISOLATED THUNDERSTORMS MONDAY. LESS HUMID AND MORE STABLE AIR WILL
THEN OVERSPREAD THE REGION THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SATURDAY...

AIRMASS IS MOISTER AND QUITE UNSTABLE TODAY WITH A WEAK SHEAR AXIS
LINGERING OVERHEAD. LOW LEVEL FORCING INITIALLY WILL BE STRONGER IN
THE FOOTHILLS/MOUNTAINS DUE TO THE USUAL PIEDMONT TROF AND
DIFFERENTIAL HEATING...BUT WE ALSO HAVE MID LEVEL GRAVITY WAVES
SPAWNED FROM ACTIVITY IN THE MID WEST PROPAGATING EAST ACROSS THE
MOUNTAINS...EVIDENT IN BOTH VISIBLE AND WATER VAPOR SATELLITE
IMAGERY. NOT SURE HOW MUCH THESE WAVES WILL AID INITIATION...BUT
EVERY LITTLE BIT HELPS.

IT WILL BE AN ACTIVE DAY WITH INITIAL CONVECTION IN THE WEST SLOWLY
MOVING EAST...AND THE EASTWARD SPREADING OF OUTFLOW BOUNDARIES WILL
INITIALIZE MUCH OF THE ACTIVITY IN THE EAST THIS EVENING AND EARLY
TONIGHT. WHILE THERE MAY BE SOME MINOR TIMING DIFFERENCES IN THE
MOST CONVECTIVELY-ACTIVE GEOGRAPHICAL REGIONS THROUGHOUT THE
DAY...DO NOT FEEL THAT A PARTICULAR REGION WILL BE FAVORED FOR
OVERALL COVERAGE...AND ONGOING 40 POPS WILL SUFFICE.

WET BULB ZERO IS QUITE HIGH WITH A FREEZING LEVEL AROUND 13K
FEET...STRONGER ISOLATED STORMS MIGHT PRODUCE MARGINALLY SEVERE
HAIL...OR A DAMAGING DOWNDRAFT AS THE THETA-E DIFFERENCE THROUGH THE
COLUMN IS AROUND 30C...ESPECIALLY IN THE EAST.

HIGHS THIS AFTERNOON WILL BE VERY SIMILAR TO FRIDAY...93 TO 97...DUE
TO THE LACK OF ANY CHANGE TO THE AIRMASS OR ANY INHIBITING FACTORS.

AS OF 145 PM SATURDAY...

TONIGHT...MUGGY AIRMASS IN PLACE WILL SUSTAIN ISOLATED CONVECTION
WELL INTO THE OVERNIGHT PERIOD DUE TO OUTFLOW BOUNDARY INTERACTION
FROM ACTIVITY THIS EVENING. A PERSISTENT LIGHT S-SW FLOW AND
PATCHY CLOUD COVERAGE WILL AGAIN CONSTRAIN MIN TEMPS INTO THE
68-73 DEGREE RANGE.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
AS OF 145 PM SATURDAY...

MOISTURE CONTINUES TO INCREASE IN DEEP SOUTHWEST FLOW...PRODUCING
PRECIPITABLE WATERS AROUND 1.75 INCHES SUNDAY. THE UPPER TROF OVER THE
GREAT LAKES WILL SHARPEN AS IT EDGES EAST...AND AN INITIAL SHORT
WAVE WILL BE CROSSING THE MOUNTAINS AND MOVING ACROSS THE AREA
DURING THE LATE MORNING TO EARLY AFTERNOON. COVERAGE AND STORM
STRENGTH SHOULD BE INCREASED WITH THIS ADDITIONAL SUPPORT...AND
WILL HAVE CHANCE POPS STARTING AROUND 16Z...WITH DEVELOPMENT IN
THE WEST MOVING EAST AS PER THE TREND THE PAST COUPLE OF DAYS. NOT
QUITE AS HOT WITH THICKNESSES DOWN 10 METERS OR SO AND INCREASED
CLOUD COVERAGE...STILL APPROACHING 90 IN THE COOLER NORTHWEST
THOUGH.  -MLM

REGARDING THE SEVERE THREAT... BOTH DEEP LAYER (0-6 KM) BULK SHEAR AND
LOW LEVEL (H85-925) WINDS ARE FORECAST TO INCREASE TO BETWEEN 25
AND 40 KNOTS BY SUNDAY EVENING. THIS WILL PROMOTE THE DEVELOPMENT
OF ORGANIZED MULTI- CELLS... AND PERHAPS A FEW SUPERCELLS
(ESPECIALLY WHERE STORMS INTERACT WITH PRE-EXISTING OUTFLOW
BOUNDARIES)... WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE
WINDS. HOWEVER... MARGINALLY SEVERE HAIL WILL ALSO BE POSSIBLE IN
THE STRONGER STORMS.

SUNDAY NIGHT: SHOWER AND THUNDERSTORM COVERAGE SHOULD DIMINISH
FROM WEST TO EAST LATE IN THE EVENING INTO THE OVERNIGHT... AS
THE LOW LEVEL JET AXIS PIVOTS EAST OF OUR REGION AND DIABATIC AND
NOCTURNAL COOLING REDUCE AVAILABLE BUOYANCY. HOWEVER... THE
APPROACH OF THE ENTRANCE REGION OF AN UPPER LEVEL JET ATTENDANT
THE UPPER TROUGH (THOUGH STILL FOCUSED JUST TO OUR NORTHWEST) AND
MODEST (20-40 METER/12 HR) H5 HEIGHT FALLS WARRANT A CHANCE POP
OVERNIGHT. LOWS WITHIN A COUPLE OF DEGREES EITHER SIDE OF 70.

MONDAY AND MONDAY NIGHT: THOUGHTS FOR CONVECTIVE POTENTIAL ON MONDAY
REMAIN UNCHANGED. A SECONDARY SHORTWAVE TROUGH ALOFT... A MID
LEVEL DRY SLOT... AND THE MAIN SURFACE COLD FRONT ARE EXPECTED TO
CROSS CENTRAL NC MONDAY AFTERNOON. THE GREATEST COVERAGE (30-40
POP) SHOULD BE OVER THE CENTRAL PIEDMONT AND COASTAL PLAIN...
WHERE THE SURFACE COLD FRONT IS MORE APT TO PASS DURING PEAK
DIURNAL HEATING. NAM/GFS BUFR FORECAST SOUNDINGS CONTINUE TO
DEPICT A PROMINENT CAPPING INVERSION MONDAY... THOUGH UNLIKE
YESTERDAY AT THIS TIME... THEY SHOW THE CAP BEING LIFTED AND AT
LEAST PARTIALLY ERODED... PRESUMABLY AS A RESULT OF THE STRONG
DCVA ATTENDANT THE UPPER TROUGH. WHILE THE FORECAST MIXED LAYER
INSTABILITY AXIS (AND EVEN THERE ONLY MARGINALLY UNSTABLE) IS
EXPECTED TO RESIDE IN THE HIGHER THETA-E AIR IN EASTERN NC...
POTENTIAL/CONVECTIVE INSTABILITY DUE TO FORCED LAYER LIFTING OF
DRY AIR ATOP MOIST... MAY ULTIMATELY RESULT IN STRONGER BUOYANCY
THAN DEPICTED BY THE MODELS. IN ADDITION... MID TROPOSPHERIC WINDS
AND RESULTANT BULK SHEAR ARE FORECAST TO ACCELERATE TO BETWEEN 40
AND 50 KNOTS WITH THE APPROACH OF THE MEAN UPPER TROUGH AXIS....
AND ATTENDANT MID LEVEL COOLING LOWERS FREEZING LEVELS BETWEEN 11
AND 13 THOUSAND FEET.

THUS... IT STILL APPEARS THAT MONDAY AFTERNOON MAY OFFER THE
GREATEST THREAT OF ORGANIZED SEVERE STORMS CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS RELATIVE TO PREVIOUS DAYS... DESPITE
PROBABLE FEWER NUMBER OF TOTAL STORMS. HIGH TEMPERATURES 85 TO 90.
NOTICEABLY COOLER AND LESS HUMID WITH COLD... DRY ADVECTION BEHIND
THE FRONT MONDAY NIGHT. LOWS IN THE LOWER 60S NW TO MIDDLE 60S
SE.

TUESDAY AND TUESDAY NIGHT: ONE FINAL SHORTWAVE TROUGH ALOFT IS
FORECAST TO AMPLIFY INTO THE BASE OF THE LONGWAVE TROUGH OVER THE
EASTERN CONUS TUESDAY... BEFORE BOTH LIFT NORTHEASTWARD TUESDAY
NIGHT. PREVAILING LOW AND DEEP LAYER WEST TO NORTHWESTERLY FLOW
AND CONSIDERABLE DEEP LAYER DRYING (CHARACTERIZED BY PRECIPITABLE
WATER VALUES FALLING TO AROUND 0.75 INCH) SHOULD KEEP ANY
PRECIPITATION WELL EAST OF CENTRAL NC. DESPITE MOSTLY SUNNY
SKIES... THE PRESENCE OF THE LOW LEVEL THERMAL TROUGH SHOULD KEEP
HIGH TEMPERATURES IN THE MID 80S. WITH AN UNSEASONABLY DRY AIR
MASS AND WEAK SURFACE HIGH PRESSURE OVERHEAD... IDEAL RADIATIONAL
COOLING CONDITIONS SHOULD ALLOW LOWS TO DIP INTO THE LOWER 60S
MOST SPOTS... THOUGH RURAL NORTHERN PIEDMONT LOCATIONS COULD SEE
SOME UPPER 50S.  -MWS

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 145 PM SATURDAY...

WEDNESDAY AND WEDNESDAY NIGHT: A LIGHT SOUTHERLY RETURN FLOW IN A LOW
LEVEL WARM ADVECTION REGIME SETS UP UNDER MOSTLY SUNNY/CLEAR SKIES
WEDNESDAY. WHILE THE PROGGED 15 TO 16 DEGREES C AT H85 WILL NOT
ARRIVE UNTIL TOO LATE IN THE DAY TO FULLY REALIZE THE WARM
ADVECTION... HIGHS SHOULD STILL BE 2 TO 4 DEGREES WARMER THAN
TUESDAY. HIGHS 87 TO 91... WARMEST SOUTHWEST. LOW TEMPERATURES
GENERALLY IN THE MIDDLE 60S... THOUGH A FEW UPPER 60S WILL BE
POSSIBLE OVER THE SOUTHERN HALF... WHERE LATE NIGHT AND EARLY
MORNING STRATUS MAY DEVELOP.

THURSDAY THROUGH FRIDAY NIGHT: THE SUBTROPICAL RIDGE IS STILL
FORECAST TO EXPAND WESTWARD INTO THE SOUTHEASTERN US DURING THIS
PERIOD... WHICH WILL PROMOTE A GRADUAL INCREASE IN HUMIDITY
LEVELS. THE INCREASE IN LOW LEVEL MOISTURE AND CONVERGENCE
PROVIDED BY A SHARPENING LEE SIDE TROUGH MAY ALLOW AN ISOLATED
THUNDERSTORM TO FORM OVER THE FOOTHILLS OR WESTERN PIEDMONT FRIDAY
AFTERNOON... BUT THIS PROBABILITY IS LESS THAN 15 PERCENT. OTHERWISE...
DRY AND MOSTLY CLEAR CONDITIONS SHOULD PREVAIL... AS A STOUT MID
LEVEL SUBSIDENCE INVERSION SHOULD CAP DIURNAL CUMULUS. FORECAST
H85 TEMPERATURES IN THE UPPER TEENS SUGGEST DAYTIME HIGHS IN THE
LOWER TO MIDDLE 90S. LOWS IN THE UPPER 60S TO LOWER 70S.

SATURDAY: HEIGHTS ALOFT ARE FORECAST TO LOWER THIS WEEKEND... AND
THIS SHOULD DRIVE A SURFACE FRONT TOWARD OUR REGION. ALTHOUGH IT
MAY NEVER MAKE IT TO OUR LATITUDE... INCREASING MOISTURE IN THE
COLUMN... A WEAKENING OF THE CAPPING INVERSION ALOFT... AND A CONTINUED
PRESENCE OF THE LEE TROUGH SHOULD PROVIDE FOR AT AT LEAST ISOLATED
THUNDER SATURDAY AFTERNOON. BEST GUESS HIGH TEMPERATURES IN THE
LOWER 90S GIVEN THE LOWERING HEIGHTS ALOFT AND PROBABILITY OF
INCREASING CLOUD COVER.  -MWS

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 200 AM SATURDAY...

PATCHY MID LEVEL CLOUDINESS WILL REMAIN OVER THE TAF AREA THROUGH
THE EARLY MORNING HOURS. RESIDUAL MOISTURE FROM LAST EVENINGS RAIN
WILL LEAD TO THE POSSIBILITY OF MVFR VISIBILITY IN FOG THROUGH
12Z-13Z.

THERE IS SOME DISAGREEMENT BETWEEN THE MODELS ON THE AMOUNT OF
MOISTURE INCREASE DURING THE AFTERNOON. HOWEVER THE COMBINATION OF A
SURFACE TROUGH... MOISTURE AND AFTERNOON HEATING WILL ONCE AGAIN
LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS... AND MVFR CONDITIONS.
OTHERWISE WE CAN EXPECT SCATTERED TO BROKEN CUMULUS WITH BASES 5 TO
6 THOUSAND FEET. GENERALLY LIGHT SOUTHWEST FLOW THIS MORNING WILL
INCREASE TO AROUND 10 KNOTS DURING THE AFTERNOON.

SUNDAY THROUGH EARLY TUESDAY... A SERIES OF PRE-FRONTAL TROUGHS AND
FINALLY A SLOW MOVING FRONT WILL CROSS THE REGION GIVING US A BETTER
CHANCE OF SHOWERS AND THUNDERSTORMS... WHICH COULD LINGER IN THE
EAST THROUGH EARLY TUESDAY. MVFR CONDITIONS IN PRECIPITATION WITH
POSSIBILITY OF IFR CONDITIONS IN HEAVIER STORMS.

HIGH PRESSURE BUILDING OVER THE AREA DURING THE DAY TUESDAY INTO
WEDNESDAY RETURNING VFR CONDITIONS TO THE REGION.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...MLM
SHORT TERM...MLM/MWS
LONG TERM...MWS
AVIATION...MLM
Hazardous weather outlook, Jun 28, 10:44 AM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1044 AM EDT SAT JUN 28 2008

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1044 AM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS... SOME STRONG TO SEVERE... ARE EXPECTED
TO DEVELOP AND MOVE SLOWLY EASTWARD ACROSS CENTRAL NC THIS
AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING DOWNBURST WINDS AND LARGE HAIL. THE THREAT FOR SEVERE
STORMS SHOULD BE GREATEST BETWEEN 4 PM AND 10 PM.

IN ADDITION...THE STRONGER STORMS WILL PRODUCE FREQUENT... DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED THUNDERSTORMS... SOME STRONG TO SEVERE... ARE EXPECTED
TO DEVELOP AND MOVE NORTHEASTWARD ACROSS CENTRAL LATE SUNDAY AFTERNOON
AND SUNDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING DOWNBURST WINDS AND LARGE HAIL. THE THREAT FOR SEVERE
STORMS APPEARS GREATEST BETWEEN 5 PM AND 12 MIDNIGHT.

IN ADDITION...THE STRONGER STORMS WILL PRODUCE FREQUENT... DEADLY LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT
WEATHER ASSOCIATED WITH THE STORMS TODAY AND AGAIN ON SUNDAY.

In the hours before

Special weather statement, Jun 28, 3:47 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
347 PM EDT SAT JUN 28 2008

NCZ085-086-282030-
HOKE-SCOTLAND-
347 PM EDT SAT JUN 28 2008

...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN HOKE AND SCOTLAND
COUNTIES THROUGH 430 PM EDT...

AT 347 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF LAUREL HILL...OR ABOUT 8 MILES NORTH OF LAURINBURG...MOVING
EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WAGRAM...BOWMORE...
AND RAEFORD.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 8:08 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash52 min
Jun 27, 9:22 PM EDTSevere Thunderstorm WarningRAHHalifax24 min
Jun 28, 6:45 PM EDTSevere Thunderstorm WarningRAHJohnston25 min
Jun 28, 7:54 PM EDTSevere Thunderstorm WarningRAHSampson, Wayne51 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.